ePlasty: Vol. 11
LETTER TO THE EDITOR
A Late Complication of Breast Augmentation With 2 Different Types of Injectable Materials
Shunichi Nomoto, MD, Rei Ogawa, MD, PhD, Shigeyoshi Eura, MD, Satoshi Hashimoto, MD, Hiromi Kimura, MD, Hiko Hyakusoku, MD, PhD, and Hiroshi Mizuno, MD, PhD

Department of Plastic, Reconstructive and Aesthetic Surgery, Nippon Medical School, Tokyo, Japan


Correspondence: r.ogawa@nms.ac.jp

Dear Sir,

We experienced a very rare case of a severe complication after breast augmentation with 2 different types of injectable materials. At the ages of 22 and 35 years, a female who is now 74 years old underwent breast augmentation with injectable materials for cosmetic purposes at 2 different clinics. Ten years after the second augmentation procedures, breasts became itchy, and erythematous. These symptoms increased over time. At the patient's first visit to our hospital, both breasts exhibited erythema, subcutaneous varicoses, and deformities (Fig 1). On palpation, the laxity of the breast skin disappeared completely and the foreign body materials seemed to infiltrate into the subcutaneous tissue and breast parenchyma. Preoperative computed tomography (CT) showed diffuse radiopaque images in the superficial layer  .......